Ask an expert
Question

05 Jan

Vicks VapoRub - Inhaled In Nostrils With Steam
Good Day. Please may I have your kind advice on the following. I have applied vicks vaporub into my nostrils after which I had inhaled hot steam into my lungs. My chest is now burning and is very sore. I have just done this only once and only after I realised that I should not have applied it in my nostrils. I am certain that it has gone into my chest and lungs. Will I be okay within a few days or should I go to the E.R ? Is it normal to have a burn effect. Thank you
Answer
Expert
CyberDoc
CyberDoc

11 Jan

Hi there
Rather don't do that again, because the fumes are very strong when you inhale it like this - but you don't have to go to ER, you will be fine after this one episode. In the future, rather add the vicks to the container with hot water and breathe in the steam in this way. Good luck and I hope that you feel better soon. 
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.